How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Im coming off Paxil 80 mg, I am taking 200mg Zoloft and plus

Customer Question

Im coming off Paxil 80 mg, I am taking 200mg Zoloft and plus 20 mg Paxil. Paxil is very hard to get off and it has not improved my depression and I have severe anxiety which I never had with paxil. I want to get back on paxil because Zoloft is not working for my severe anxiety disorders. I have been on 150 Zoloft 2 months with 20mg paxil and 200mg Zoloft with 20 mg Paxil for 3 weeks. I want to wean my self off Zoloft as quick as possible and get on Paxil safely How do I do it ???
Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help.

Elliott, LPCC, NCC :

Paxil and Zoloft are very similar. Both are SSRIs (selective serotonin reuptake inhibitors), and unless a lot of other antidepressants, they can be used together.

Elliott, LPCC, NCC :

In your case, however they are not working together, and Paxil may or may not be responsible for any side affects. It CAN lead to agitation and to mania (speeded up thought processes and behaviour), but is is prescribed for anxiety, as is Zoloft.

Elliott, LPCC, NCC :

Perhaps you need to try something else other than SSRIs for your anxiety.

Elliott, LPCC, NCC :

Ask your physician about buspirone (BuSpar) for your anxiety, or one of the benzodiazepines which you can safely use on an AS NEEDED BASIS so that you do not develop a dependency (those would be Ativan or Xanax or Klonopin).

Customer:

hello

Elliott, LPCC, NCC :

As far as weaning, you are making a medical judgment on yourself. You may be correct and you can get a weaning schedule from your pharmacist or physician.

Elliott, LPCC, NCC :

Hello !

Customer:

I cant see your answers when you type to me ???

Customer:

I cant see what you are typing sir I/m waiting for u, I know they are both SSRI's and what you have told me in short response and my question is not being answered !!!!

Expert:  Elliott, LPCC, NCC replied 4 years ago.
I am sorry for the technical glitch. I had to switch to Q & A mode and you will be able to see what I have written now, hopefull. Do you use Windows 8, the new operating system?

YOu will have to reply this way but we can continue to have communication.

Elliott
Customer: replied 4 years ago.

yes I have windows 8

Expert:  Elliott, LPCC, NCC replied 4 years ago.
Dear Amir,

That is the probem. I have reported this to JustAnswer and will do it again. I have a new Windows 8 computer is it is not working with JA. At least not the chat.

Any more issues about the medications? I have given you some good answers and will be happy to answer any more concerns on this problem until you are satisfied.

Warm regards,

Elliott, MAE, LPCC, NCC, CCMHC